MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30334351) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30334351) was chosen as the framing coil, but the coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the microcatheter at the same time from the patient.Inspection after removal it was observed that the coil was stretched.The physician used another 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 07/30/2020.The returned product underwent evaluation and analysis.This mdr submission also include a correction to the device expiration date.[conclusion]: the healthcare professional reported that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30334351) was chosen as the framing coil, but the coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the microcatheter at the same time from the patient.Inspection after removal it was observed that the coil was stretched.The physician used another 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.Visual inspection was performed the hypotube was observed kinked at 106.5cm and 123cm from the proximal end.The returned device underwent a microscopic inspection.The embolic coil was observed in good condition outside of the coil introducer.No damage was observed under the microscopic magnification.Functional evaluation was precluded due to the condition of the hypotube; there were kinked areas at 106.5cm and 123cm from the proximal end.A review of manufacturing documentation associated with this lot (30334351) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil could not be advanced nor retrieved, the reported issue is likely due to the kinked areas noted on the hypotube of the returned device; this observation confirmed the issue that the coil could not be advanced nor retrieved.It was reported that after removal from the patient, the coil was observed stretched.This issue was not confirmed based on the microscopic inspection performed on the returned device.The embolic coil was observed outside of the coil introducer but was in good condition with no appearance of damage.The cause of the kinked hypotube cannot be conclusively determined; however, it is likely due to undue force that may have inadvertently been applied during procedural handling.The physician reported that the coil could not be advanced nor retrieved, it is possible that during the attempt to advance / retrieve the coil, force was applied which resulted in the two kinked areas noted on the hypotube.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the hypotube component in kinked condition as noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10303116
Report Number3008114965-2020-00261
Device Sequence Number11476376
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30334351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1